MAUDE Adverse Event Report: AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM

AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM
Catalog Number 1012624-59
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It should be noted that the omnilink elite instruction for use instructs: pre-dilate the lesion with an appropriate size balloon dilatation catheter to closely match the lumen diameter proximal and distal to the lesion.Additionally, it states: should unusual resistance be felt at any time during either lesion access or removal of the delivery system post-stent implantation, the entire system should be removed as a single unit.Failure to follow these steps and / or applying excessive force to the delivery system can potentially result in loss or damage to the stent and / or delivery system components.The investigation determined that the reported difficulties are related to circumstances of the procedure and use technique.The failure to cross was the result of interaction with the chronic total occlusion due to direct stenting.During the failed attempt to advance against resistance, the stent dislodged within the lesion.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic total occlusion in the left external iliac artery.Previous stents were in place down the length of the left external iliac artery.A 8.0mm x 59mm omnilink elite stent delivery system (sds) met resistance when advancing to the lesion for direct stenting.Further advancement of the sds was attempted against resistance.The stent of the sds caught on a strut of a previously deployed unknown stent and dislodged from the balloon partly inside the non-abbott 6f sheath.The sds was removed from the patient anatomy without the stent.A balloon dilatation catheter (bdc) was advanced through the sheath and the balloon was inflated at the proximal end of the stent to trap it against the sheath.The sheath, bdc and stent were then removed from the anatomy as a single unit.A new unspecified sheath was advanced and the lesion was pre-dilated with an unspecified balloon.The procedure was successfully completed by deploying a new 8.0mm x 59mm omnilink elite stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7794595
Report Number2024168-2018-06346
Device Sequence Number19170171
Product Code NIO
UDI-Device Identifier08717648179310
UDI-Public08717648179310
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number1012624-59
Device Lot Number8030641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;